Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Ducky8989

advice please!!! about to give up on tazorac

Recommended Posts

So I have been using tazorac for 7 weeks now. I would say that prior to beginning treatment my acne was moderate, mostly inflamed pustules with some scars. My biggest issue has been inflamed pustules that refuse to heal and persist for weeks and sometimes months. I have seen a definite improvement in the skin on my left cheek and forehead since beginning tazorac, the skin has gotten smoother and plumper...but I had very few breakouts there to begin with. My right cheek and chin, where most of my breakouts had been, have gotten much much worse since beginning tazorac (im assuming this is the dreaded initial breakout).. the areas are horribly inflamed and have very very inflamed pustules that will not heal. I know that I should be giving the tazorac the full 12 weeks until I decide if it works for me or not.. but I have started a new job this summer and really care what i look like NOW... which is better prior to tazorac at this point. Unfortunately, I'm worried that at this point my face is so inflamed and broken out that it will take months to improve whether I stick with the tazorac or not. More than new breakouts my problem seems to be areas that simply will not heal. I would really appreciate any advice at this point... I'm absolutely devastated about the condition of my skin.

Share this post


Link to post
Share on other sites

Moved to topical retinoids posts.

You really should give it the full 12 weeks before quitting it.

Check with your derm for what else you might use to combat the initial breakout you're experiencing; the initial breakout you're experiencing sounds quite typical as IBs go. I'd suggest adding in benzoyl peroxide and a non-comedogenic moisturizer 20-30 minutes after the BP. I'd do those two at the opposite time of day you use the Taz. The BP will help fight the bacterial portion of the breakout. The moisturizer will help with the irritation and redness.

Also, please use warm (not hot!) water when washing as hot water can definitely increase irritation.

You can also run an ice cube gently over your whole face, never holding it in one place too long. Or put a wet washcloth in the freezer and then drape it across your face. That can really help soothe the skin and reduce redness.

The following's my standard retinoid cut/paste:

Please read the following post on how topical retinoids work and why patience and perseverance is required when using topical retinoids: http://www.acne.org/messageboard/Info-reti...ial-t98395.html Please also realize that at least three months on the medication is required for noticing full benefit. You may experience an 'initial breakout' (explained in previous link) that's due to the purging effect of retinoids.

Share this post


Link to post
Share on other sites

Yes, I know all about the IB and why this is all happening. And yes, I am on benzaclin during the day to fight bacteria topically. I realize that my best bet at this point is to stick with this regimen it's just very hard when I feel that I need to look my best right now. I guess I'll just stick with it and wear a lot of cover up...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×